Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having periods after 40 days of delivery. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11813 Questions
Question
My wife given brith child at August 10th, 40days past. Now she got menses last 2 days.
I came to know few days before that, as long as exclusive breast-feeding is continued, it avoids ovulation & acts as a natural contraception & so avoids pregnancy. She is breast-feeding still. But now this menses, is it any problem to her or is it normal.

Posted Thu, 4 Oct 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Rakhi Tayal 12 minutes later
Hello,
Thanks for posting your query.
It is normal to resume normal regular periods 40 days after delivery. This is not suggestive of any pathology.
Usually the ovulation does not take place for three months after delivery. Since your wife has resumed her normal regular periods, you must use a contraceptive form the next cycle to have adequate spacing between your two children.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor